MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545940
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilation balloon was used in the bile duct during a choledocholithotomy procedure to treat common bile duct stone performed on (b)(6) 2025.During the procedure, an attempt was made to dilate the duodenal papilla using the device.It was reported that the balloon did not expand to the intended dilation pressure.The device was removed and inspected and found out that the balloon had ruptured.The procedure was completed with another of the same device.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.H11: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual inspection found no physical damage.Functional evaluation found the balloon was inflated without any problem; however, it was not able to hold the pressure due to a pinhole located approximately at 11 mm from the tip of the device.Microscopic inspection also found evidence of pinhole.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst cannot be confirmed.The balloon pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The results of the analysis performed on the returned device found that the pinhole located approximately at 11 mm from the tip of the device which causes the balloon unable to inflate.The pinhole found in the balloon occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23551509
Report Number3005099803-2025-05915
Device Sequence Number9683567
Product Code FGE
UDI-Device Identifier08714729283850
UDI-Public(01)08714729283850(17)270722(10)37026369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545940
Device Catalogue NumberM00545940
Device Lot Number0037026369
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown